I have seen so much of self-prescribing over the 30 years that I have been practising as a Naturopath.
It is very expensive if you are just listening to a friend. It may have worked for them, but your body may require something totally different.
This habit of buying anything that you are told will cure you, can cost a great deal of money and you can end up with cupboards full of supplements that will negate each other, or worse supplements that do not agree with you at all.
I have heard couples argue over the amount of money that has been spent by one partner in the hope of being cured. The tension that this has caused just creates another problem and more anxiety to be felt by the actual patient.
If you are chronically ill, it does not pay to gloss it over and just try to treat the symptoms, it pays to find the cause and actually start from that point in time.
You may have become ill after a family trauma, or an accident. It is good to work backwards to remember when you actually first became ill. Get to recognise your own feelings, and learn how you respond to situations emotionally and physically.
Take time to ask yourself the questions:
What problems did I have in my life at that time?
Is my condition a side effect of an illness that I had many years ago?
What treatment did I receive at the time?
Was it a virus or a bacteria?
Did somebody close to me die just before I became ill?
Can Grief affect me like this?
Do I feel guilty over an incident in my life?
How have you have handled the situations that life has thrown at you?
You have lived in this vehicle of your body for years, take time to get to know you. With this type of knowledge ask a professional to prescribe for you. You will feel better and spend less.
Symptoms of Self Prescribing:
You buy medicine your friends suggest
You do not finish the course
You have shelves full of supplements
The medicine doesn’t work
You never feel well
You are sensitive to medicine
You spent a lot of money to get well
You try every Doctor and Therapist
You listen to your friends
Nothing seems to work
You increase the dosage of medicine
It can give you nausea